EXACTECH, INC. NOVATION; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Back to Search Results |
| Catalog Number |
186-01-50 |
| Medical Device Problem Code |
Loss of Osseointegration (2408)
| Health Effect - Clinical Codes |
Osteolysis (2377); Aseptic loosening (4883)
| Date of Event |
12/06/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D10: (b)(6) 101-45-20 - 4.5mm drill bit 20mm.(b)(6) 170-32-00 - biolox delta femoral head 32mm od, +0mm.(b)(6) 180-65-30 - alteon 6.5mm screw, 30mm.(b)(6) 188-00-03 - wedge plasma s/o sz 3.The devices were not returned for analysis.No images, radiographs, or patient information were provided.The hhe noted, there is evidence that a moderately higher risk of edge-loading and premature prosthesis wear is possible in a specific subset of patients with certain implant configurations and surgical implant positioning.A number of variables including use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) could have all contributed to the increased trend in wear/osteolysis.Additionally, increased shelf oxidation resulting from the use of nylon vacuum bags without evoh could also have contributed to the increased trend in wear/osteolysis.Patients with increased risk tend to present with signs for prosthesis wear and subsequent particle-induced osteolysis within the first 5 years after the index arthroplasty and have the following characteristics: significant edge loading of the femoral head on the acetabular liner, patients implanted with a lateralized liner, patients in whom the largest available femoral head and/or thinnest available acetabular liner was used, and patients implanted with a component having a shelf age of greater than 2 years.Those patients having a combination of risk factors will have the highest risk for early wear and lysis.According to the information provided, the patient underwent a left total hip replacement surgery and approximately 5 years and 6 months later, the patient underwent a revision due to prosthesis wear and acetabular loosening.The most likely cause for the reported revision due to prosthesis wear is a combination of the risk factors specified.However this cannot be confirmed with the information that was provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
Event or Problem Description
As reported, approximately 5.5 years post initial left side tha, the 75 y/o female patient had a revision due to poly liner and acetabular cup failure.The head, liner, cup, and screw were removed.According to the surgeon, the patient had significant acetabular bone loss from osteolysis due to the poly debris found within the joint.The cup implant was loose.The patient required a multi-hole caged acetabular implant from competitors to replace their acetabulum at that time.A multi-hole cage implant with screws was placed and a liner was placed within that.The head was replaced with the -3.5 sleeve adaptor and 28mm head from exactech.Sales rep was unable to obtain x-rays or photos.The devices are not available for evaluation.No additional patient information provided.The surgeon reported that at the initial revision surgery the liner was in pieces, it showed significant wear.This is 1 of 2 reports for this event.